Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 16, 2012, 9:18 PM EDT for Oxford County, Maine. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 9:18 PM EDT (01:18 UTC)
- Expired
- May 16, 2012, 9:58 PM EDT
- In force
- 40 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 55 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:20 PM EDT | HAIL 1 | 2 W Stoneham, ME | DIME - QUARTER SIZED HAIL FELL HEAVY FOR UP TO 10 MINUTES AND ABOUT 1 INCH OF HAIL ACCUMULATED |
| May 16, 9:20 PM EDT | HAIL 1 | 4 Wsw Stoneham, ME | LOTS OF QUARTER SIZED HAIL ACCUMULATED ON THE GROUND |
| May 16, 9:40 PM EDT | HAIL 0.25 | Stoneham, ME | HAIL COVERING GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WUUS51 KGYX 170118 SVRGYX MEC017-170200- /O.NEW.KGYX.SV.W.0001.120517T0118Z-120517T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 918 PM EDT WED MAY 16 2012 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OXFORD COUNTY IN WESTERN MAINE... * UNTIL 1000 PM EDT... * AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WATERFORD...OR 14 MILES SOUTHWEST OF BETHEL...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERFORD AND SOUTH PARIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. && LAT...LON 4445 7045 4420 7042 4416 7092 4427 7097 TIME...MOT...LOC 0118Z 252DEG 26KT 4424 7083 $$ MARINE
2 follow-up statements
381 WWUS51 KGYX 170148 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 948 PM EDT WED MAY 16 2012 MEC017-170200- /O.CON.KGYX.SV.W.0001.000000T0000Z-120517T0200Z/ OXFORD ME- 948 PM EDT WED MAY 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL OXFORD COUNTY... AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WEST PARIS...OR 6 MILES NORTH OF SOUTH PARIS...MOVING EAST AT 30 MPH. SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. && LAT...LON 4419 7073 4435 7072 4445 7045 4420 7042 TIME...MOT...LOC 0148Z 252DEG 26KT 4431 7054 $$ JC
291 WWUS51 KGYX 170158 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 958 PM EDT WED MAY 16 2012 MEC017-170208- /O.CAN.KGYX.SV.W.0001.000000T0000Z-120517T0200Z/ OXFORD ME- 958 PM EDT WED MAY 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OXFORD COUNTY IS CANCELLED... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. LAT...LON 4419 7073 4435 7072 4445 7045 4420 7042 TIME...MOT...LOC 0158Z 252DEG 26KT 4433 7045 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 8:15 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 16, 8:15 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
815 PM EDT WED MAY 16 2012
.SYNOPSIS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING.
A STRONG COLD FRONT WILL MOVE THROUGH EARLY TONIGHT WITH SHOWERS
AND THUNDERSTORMS OCCURRING AHEAD OF THE FRONT. SOME OF THE
THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL
OVER A GOOD PORTION OF NEW HAMPSHIRE AND FAR WESTERN INTERIOR
MAINE. HIGH PRESSURE WILL BUILD IN LATE TONIGHT THROUGH THURSDAY
NIGHT BRINGING FAIR WEATHER TO THE REGION. THE HIGH WILL REMAIN
ACROSS THE REGION FRIDAY THROUGH MONDAY. LOW PRESSURE WILL MOVE
NORTH ALONG THE EAST COAST AND INTO NEW ENGLAND LATE MONDAY AND
TUESDAY. A COLD FRONT WILL CROSS THE AREA TUESDAY NIGHT.
&&
.NEAR TERM /THROUGH THURSDAY/...
UPDATE...
CONT TO MONITOR TSTMS CROSSING THE REGION THIS EVENING. HAVE BEEN
WATCHING STORM OVR XTRM SRN SULLIVAN CO FOR THE LAST FEW HOURS
WHICH HAS SHOWN MID LVL ROTATION FOR THE LAST HR OR SO FOR THE
CONTG THREAT OF LARGE HAIL AND VERY GUSTY WINDS.
PREV DISC...
A STRONG CD FNT MOVES THRU EARLY TNGT AS A STRONG UPR LVL
TROF MOVES THRU. UNSTABLE AND MOIST AIR AHEAD OF THE FNT WILL
ALLOW FOR SHRA AND TSTMS TO DEVELOP. OVER MORE WRN AND NRN ZONES
WHERE THE SUN CAME OUT DURING THE DAY THE AIR MASS WARMED AND
DESTABILIZED THE MOST WHILE OTHER AREAS...CLOSER TO THE
COAST...HAD ONSHORE MARINE AIR KEEPING CLOUDS, COOL AND STABLE AIR
IN PLACE.
THE BEST CHC FOR TSTMS IS OVER WRN AND NRN AREAS BUT SOME
CONVECTION CAN EVEN WORK ITS WAY TO THE COAST. THE SVR TSTM WATCH
IS IN EFFECT FOR WRN AND NRN AREAS THRU 9 PM FOR PSBL DAMAGING
WINDS AND LARGE HAIL WITH ANY TSTMS. ALREADY LINES OF STRONG TO
SVR TSTMS DEVELOPING TO OUR W AND MOVING THIS WAY AT 3 PM.
ONCE THE FNT MOVES THRU SKIES SHOULD CLR OUT. DRIER AND COOLER AIR
FOLLOWS. SOME F WILL TRY TO FORM BUT AS THE DRIER AIR FILTERS IN
IT WILL HELP DISSIPATE ANY PATCHY F THAT DOES TRY TO FORM.
GENERALLY USED GFS40, RFC QPF AND A BLEND OF MAV/MET MOS GUIDANCE
FOR THE NEAR TERM FCST.
&&
.SHORT TERM /THURSDAY NIGHT/...
WITH THE CD FNT MOVING FURTHER OUT TO SEA HIGH PRES WILL BUILD
INTO THE REGION FROM THE W THURSDAY AND THURSDAY NGT BRINGING FAIR
WX TO THE REGION. COOLER AND LESS HUMID AIR MOVES IN ON THURSDAY
ON BREEZY NW WINDS.
TEMPS ONLY REACH THE 50S N/MT AREAS BUT WARM INTO THE 60S TO
AROUND 70 ELSEWHERE. A VERY COOL NGT THURSDAY NGT AS THE HIGH
SETTLES IN WITH CLR SKIES AND LGT WINDS. LOWS IN THE UPPER 20S TO
LOWER 30S N AND 30S TO LOWER 40S S BRING THE POTENTIAL FOR FROST.
GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS GUIDANCE FOR THE
SHORT TERM FCST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
WE BEGIN THE PERIOD WITH RISING HEIGHTS AND BUILDING RIDGE THAT
WILL PROVIDE AN EXTENDED PERIOD OF DRY WEATHER AND SUMMERTIME
WARMTH INTO EARLY NEXT WEEK. RIDGE WEAKENS RAPIDLY ALLOWING
SUBTROPICAL SYSTEM TO MOVE NORTHWARD INTO THE REGION TUESDAY. THIS
SYSTEM IS QUICKLY SWEPT OFFSHORE MID WEEK AS NORTHERN STREAM
SHORT WAVE AND ASSOCIATED COLD FRONT CROSS THE AREA.
IN THE DAILIES...HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY THROUGH
MONDAY. LOW PRESSURE WILL MOVE NORTH ALONG THE EAST COAST AND INTO
NEW ENGLAND LATE MONDAY AND TUESDAY. A COLD FRONT WILL CROSS THE
AREA TUESDAY NIGHT...FOLLOWED BY HIGH PRESSURE AND DRY AIR FOR MID
WEEK.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...A STRONG CD FNT MOVES THRU
EARLY TNGT WITH SHRA AND TSTMS AHEAD OF THE FNT WITH VARIABLE
CONDITIONS THAT COULD LOWER TO IFR OR LIFR FOR A BRIEF PERIOD OF
TIME AS THERE IS ALSO THE POTENTIAL FOR SVR TSTMS... MAINLY FOR
THE LEB AND HIE TAF SITES. BEHIND THE FNT CLEARING WITH VFR
CONDITIONS THRU THURSDAY NGT AS HIGH PRES BUILDS IN.
LONG TERM...
MON...SCT MVFR IN SHRA.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...THE CD FNT MOVES
THRU LATER TNGT. S SW WINDS PICK UP JUST AHEAD OF THE FNT WITH
GUSTS UP TO 25 KT PSBL OVER THE OPEN WATERS. WINDS SHIFT TO THE NW
BEHIND THE FNT AND AGAIN COULD GUST TO 25 KT OVER THE OPEN WATERS
INTO THURSDAY MORNING. SEAS ARE RUNNING AROUND THE 5 FT SCA
THRESHOLD OVER THE OPEN WATERS THIS AFTERNOON AND WILL CONT AROUND
5 FT UNTIL THEY SUBSIDE THURSDAY MORNING. THEREFORE WILL CONT THE
SCA FOR ALL WATERS EXCEPT THE BAYS THRU NOON TIME THURSDAY. AFTER
THAT HIGH PRES BUILDS IN BRINGING WINDS AND SEAS DOWN BELOW SCA
LEVELS.
LONG TERM...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT CONDITIONS.
&&
.FIRE WEATHER...
TSTMS PSBL THRU THIS EVENING AS A STRONG CD FNT MOVES THRU. SOME
STORMS COULD BE SVR OVER A GOOD PORTION OF NH AND FAR WRN INTERIOR
ME. ONCE THE FNT MOVES THRU HIGH PRES BRINGS AN EXTENDED PERIOD OF
DRY WX.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT THURSDAY FOR ANZ150-152-
154.
&&Hazardous weather outlook, May 16, 3:15 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 315 PM EDT WED MAY 16 2012 MEZ009-014-018>028-NHZ008>010-013-014-171915- CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND- ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 315 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-171915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 315 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ007-008-012-013-NHZ001>007-171915- NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- 315 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 16, 7:34 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
734 PM EDT WED MAY 16 2012
MEZ007>009-012>014-NHZ002-170015-
CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN
COOS-SOUTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN SOMERSET-
734 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY AND FRANKLIN COUNTY THROUGH 815 PM EDT...
AT 735 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES SOUTH OF BRASSUA TO 3 MILES SOUTHEAST OF BERLIN...OR ALONG A
LINE EXTENDING FROM 16 MILES EAST OF JACKMAN TO 3 MILES SOUTHEAST OF
BERLIN...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND MOOSE BROOK STATE PARK...STRATTON...
SOUTH ARM...RANGELEY...DALLAS...BRASSUA...SHELBURNE...GORHAM...BERLIN
AND GRAFTON NOTCH STATE PARK THROUGH 815 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4559 6970 4554 6977 4518 6966 4426 7066
4438 7127 4565 6991
MARINESpecial weather statement, May 16, 7:48 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
748 PM EDT WED MAY 16 2012
NHZ007>009-170030-
BELKNAP-MERRIMACK-SULLIVAN-
748 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...BELKNAP COUNTY
AND MERRIMACK COUNTY THROUGH 830 PM EDT...
AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES NORTH OF WILMOT TO 6 MILES SOUTHWEST OF EAST LEMPSTER...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF NEW LONDON TO 11
MILES EAST OF BELLOWS FALLS...MOVING EAST AT 30 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PILLSBURY STATE
PARK...MOUNT SUNAPEE STATE PARK...JOHN HAY NATIONAL WILDLIFE
REFUGE...EAST LEMPSTER...WILMOT...NEWBURY...NEW LONDON...DANBURY...
WADLEIGH STATE PARK AND SUTTON THROUGH 830 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4356 7187 4355 7181 4356 7178 4354 7135
4306 7152 4305 7164 4315 7167 4311 7185
4320 7192 4318 7202 4313 7204 4312 7217
4317 7218 4317 7227
MARINESpecial weather statement, May 16, 8:03 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
803 PM EDT WED MAY 16 2012
NHZ007-008-170045-
MERRIMACK-SULLIVAN-
803 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK
COUNTY THROUGH 845 PM EDT...
AT 803 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WASHINGTON...OR ABOUT 15 MILES WEST
OF HENNIKER...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND PILLSBURY STATE PARK...EAST LEMPSTER...
WASHINGTON...LEMPSTER...BRADFORD...HENNIKER...WARNER...HOPKINTON...
DUNBARTON AND CONTOOCOOK THROUGH 845 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4324 7222 4333 7165 4308 7155 4308 7166
4315 7167 4311 7185 4320 7192 4318 7202
4316 7201 4313 7204 4312 7217 4314 7219
4317 7217 4318 7220
MARINESpecial weather statement, May 16, 8:35 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
835 PM EDT WED MAY 16 2012
NHZ008-009-170115-
BELKNAP-MERRIMACK-
835 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND MERRIMACK
COUNTY THROUGH 915 PM EDT...
AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF FRANKLIN...MOVING EAST
AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
LOCHMERE...TILTON...TILTON-NORTHFIELD...NORTHFIELD...FRANKLIN...
CANTERBURY...BELMONT...GILMANTON...BARNSTEAD AND CENTER BARNSTEAD
THROUGH 915 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4352 7120 4336 7117 4330 7123 4335 7167
4348 7167
MARINESpecial weather statement, May 16, 8:54 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
854 PM EDT WED MAY 16 2012
NHZ008>010-013-170145-
BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD-
854 PM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 945 PM EDT...
AT 855 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF HOPKINTON...OR ABOUT 5
MILES WEST OF CONCORD...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PENACOOK...HOPKINTON...
DUNBARTON...BOW...CONCORD...SUNCOOK...PEMBROKE...LOUDON...ALLENSTOWN
AND NORTH PEMBROKE THROUGH 945 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4310 7166 4311 7166 4312 7167 4314 7167
4315 7169 4327 7173 4340 7112 4317 7103
MARINELocal storm report, May 16, 9:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
915 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL CONCORD 43.21N 71.54W
05/16/2012 M0.75 INCH MERRIMACK NH AMATEUR RADIO
&&
EVENT NUMBER GYX1200010
BROWNThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:41 PM EDT | Special Weather Statement | GYX | York | 49 min |
| May 16, 10:03 PM EDT | Special Weather Statement | GYX | Androscoggin | 42 min |
| May 16, 10:36 PM EDT | Special Weather Statement | GYX | Androscoggin, Kennebec | 39 min |
| May 16, 11:08 PM EDT | Special Weather Statement | GYX | Kennebec, Waldo | 37 min |
| May 17, 1:25 AM EDT | Special Weather Statement | GYX | Waldo | 50 min |
| May 17, 3:06 AM EDT | Frost Advisory | GYX | Franklin, Oxford | 27 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.